Hi, I have a general anxiety disorder and have been on 20mg citalopram for 4 weeks now, the 2 weeks were by far the worst and caused so many side effects but now most of them have gone yet I have this tiredness constantly and fatigue, I can barely function from how tired I am and struggle to get through a day without napping, is this a side effect of citalopram? and if so will it get better?
Hi, Con! Lethargy, lack of energy, and unusual tiredness CAN be rare side effects of citalopram, but they generally resolve within a few days to a week or two. Are you taking your meds in the morning or at bedtime?
Speak to your doctor about these effects because you may need a dosage adjustment or to try a different medication because it sounds as if you're having a hard time.
Best regards and good luck with this. Wildcat
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Mar 2011 • 1 answer
Citalopram - is this normal? I took 20mg the first day, but dropped to 10 as my side effects were to
Updated 18 Jul 2017 • 4 answers
Updated 11 Jun 2017 • 5 answers
Updated 28 May 2019 • 2 answers
Updated 10 Jun 2019 • 2 answers